MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS
Model Number 1286A-US
Medical Device Problem Codes Display Difficult to Read (1181); Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No additional information has been provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Event or Problem Description
It was reported that the system monitor incorrectly showed communication fault and low speed alarms.The patient was on battery power and there were no alarms on the system controller.The log files were reviewed and no comm faults were found.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a screen issue on the system monitor was confirmed via the submitted photo.The system monitor (serial number: (b)(6) was not returned for analysis; however, log files were submitted for review and data from the reported event date of 30may2024 was reviewed.There were no notable events or alarms active in the log files.Provided information stated that the no patient was connected to the system monitor at the time of the screen issue and that the 14v power module patient cable was exchanged.Although the system monitor was not returned for evaluation, a corrective and preventative action (capa) was opened to further investigate issues related to the system monitor atypical screen behavior.Device history records were reviewed and showed no deviations from manufacturing or qa specifications.The system monitor (serial number: (b)(6) was shipped to the customer on 13oct2009.Heartmate 3 patient handbook (rev.D) section 5, entitled ¿alarms and troubleshooting¿, and heartmate 3 instructions for use (rev.C) section 7, entitled ¿alarms and troubleshooting¿, cover all alarms (visual and audible) and the actions to take if the alarms cannot be resolved.Heartmate power module instructions for use (ifu) (rev.B) section 2.5, entitled ¿setting up the system monitor for use with the power module¿, and the heartmate 3 ifu (rev.C) section 4, entitled ¿system monitor¿, instructs the user on how to setup and use the system monitor with the heartmate power module.Heartmate 3 patient handbook (rev.D) section 6, entitled "caring for the equipment", describes how to care for and clean all equipment, including the system monitor.Section 10, entitled ¿safety checklists¿, provides checklists to assist the patient in performing routine maintenance of heartmate 3 lvad.Heartmate 3 patient handbook (rev.D) cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.
 
Additional Manufacturer Narrative
Section d4: device lot number was not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.Section d5: corrected.Section h3: corrected.Section h6: (medical device problem code): corrected.No additional information has been provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Event or Problem Description
The patient was not connected to the system monitor at the time of the event.The power module patient cable was exchanged, and no further issues occurred.

Brand Name
THORATEC® HEARTMATE®, SYSTEM MONITOR
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19552211
Report Number2916596-2024-03416
Device Sequence Number6715853
Product Code DSQ
UDI-Device Identifier00813024010852
UDI-Public(01)00813024010852(11)091001
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1286A-US
Device Catalogue Number1286A-US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Supplement Date Received by Manufacturer07/09/2024
09/11/2024
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date07/30/2024
09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q224-HF-1
Patient Sequence Number1
Patient Age79 YR
Patient SexMale
Patient Weight67 KG
Patient EthnicityNon Hispanic
Patient RaceWhite